0
RESEARCH PAPERS

Angled Elliptic Notch Problem Under Biaxial Loading

[+] Author and Article Information
K. J. Chang

University of Missouri-Rolla, Rolla, Mo. 65401

H.-C. Wu

Division of Materials Engineering, University of Iowa, Iowa City, Iowa 52242

J. Appl. Mech 47(1), 57-63 (Mar 01, 1980) (7 pages) doi:10.1115/1.3153638 History: Received November 01, 1978; Revised August 01, 1979; Online July 21, 2009

Abstract

The strain failure criterion proposed by the second author is applied to obtain general solutions for the angled elliptic notch problem subject to uniform biaxial loading. The solutions can be reduced to those for uniaxial tension, uniaxial compression, or pure shear as special cases. The solution for the case of pure shear is compared with experimental data found in literature. It is remarked that the present theory involves material parameters and predicts that fracture behavior is dependent on materials being investigated.

Copyright © 1980 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In